MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PEDIATRIC JUGULAR SET: 20 GA X 12 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW PEDIATRIC JUGULAR SET: 20 GA X 12 CM; CATHETER PERCUTANEOUS
Catalog Number ES-04150
Medical Device Problem Codes Difficult to Insert (1316); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "while checking the catheter (prior to use on a patient) under sterile conditions, it was observed that the wire did not pass through the needle and gets stuck." the operator changed to a new kit.
 
Additional Manufacturer Narrative
(b)(4).The customer provided two images showing an opened pediatric cvc kit and two guide wires inserted through the introducer needles.Visual analysis could not confirm swg/needle resistance based on the photos.The customer also returned one guide wire inserted through the 20ga introducer needle.No obvious signs of use were observed.Visual analysis revealed two kinks on the guide wire.Microscopic examination confirmed the damage and revealed that the distal and proximal welds were secure and intact.The kinking on the guide wire measured 187mm and 350mm from the proximal weld.The guide wire lengths both measured 13 15/16", which are within the specification limits of 13 25/32"-14" per the guide wire product drawing.The guide wire outer diameters both measured 0.0241", which is within the specification limits of 0.0240"-0.0250" per the guide wire product drawing.The inner diameter of the introducer needles at the distal and proximal ends measured 0.027" , which is within the specification limits of 0.027"-0.0285" per the cannula product drawing.The guide wire was removed from the introducer needle and were re-inserted back through the hub end.All functional sections of the guide wire passed with no resistance; however , resistance was encountered as the location of the kinks.Performed per ifu statement, "using the two-piece arrow advancer , advance spring-wire guide through guide wire introducer needle or catheter into vein".A manual tug test on all guide wires revealed that the welds are secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "due to the fragile nature of the spring-wire guide contained in this product, inspect 'j'-tip for damage prior to insertion".The ifu also states, "do not cut spring-wire guide to alter length.Do not withdraw spring wire guide against needle bevel to minimize the risk of possible severing or damaging of spring-wire guide." the report of guide wire/needle resistance was confirmed through complaint investigation.The returned guide wire was observed to be kinked in two locations.This kinking created significant resistance when passing through the cannula.Despite the damage, the guide wire and introducer needle met all relevant dimensional requirements.Based on the customer report and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW PEDIATRIC JUGULAR SET: 20 GA X 12 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
keona jones
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20747009
Report Number9680794-2024-01124
Device Sequence Number8362583
Product Code DQY
UDI-Device Identifier00801902100535
UDI-Public(01)00801902100535(11)200906(17)241231(10)14F20H0035(21)
Combination Product (Y/N)N
Initial Reporter CountryHR
PMA/510(K) Number
K810962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date12/31/2024
Device Catalogue NumberES-04150
Device Lot Number14F20H0035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2024
Initial Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED
Patient SexUnknown